Order By Phone: Live Support Available 24 Hours

1-800-416-2955

Signs Of Someone Overdosing From Opiates Such as Painkillers or Heroin

With millions of people addicted to opiates around the world, overdoses are becoming more frequent.  Many people know what an overdose is but many do not know the signs of someone actively overdosing.

Opiates are central nervous system depressants. The central nervous system controls our ability to breathe and keep the heart beating. When someone is abusing opiates their central nervous system slows down.  If they take too many opiates, the central nervous system can be depressed too the point in which the body shuts down entirely.  When these functions stop, overdose becomes lethal unless medical attention is received immediately.

When someone actively abuses opiates there are certain signs to look for.  Contracted pupils is one way to check if someone is currently using opiates, as their pupils will be very small (even in dimly lit rooms).  Someone who is using opiates may seem uncoordinated, making it hard for them to keep their balance, walk or stand.   They might even appear to be very tired and even “nod out” from time to time. (You will notice their head bobbing while they try and stay awake.)  Those abusing opiates may appear "itchy".  It's common for someone who is high on opiates to scratch their nose frequently. In some instances their speech may be slurred. If a person you come across has these symptoms, do not leave them alone.  Keep them awake and contact emergency help.

There are many signs to keep an eye on for someone you think may have overdosed. If you come upon someone who has overdosed they may be unconscious.  Their body will be very limp and skin will be pale and clammy.  Look at their fingernails and lips, they may appear to be blue or purplish black. In light skinned people, their skin tone turns a bluish color, if they are darker skinned they may turn gray.  Breathing may be very slow, shallow. Their pulse may be slow or non-existent. They may be making choking noises or a gurgling sound sometimes called the “death rattle.” They may be vomiting and unresponsive to noises or touch.  Roll them onto their side if they are vomiting so that don't swallow or choke to death while you contact medical assistance. 911 will be able to assist you over the phone on how to check for vital signs as well as sending emergency professionals to help.  It's extremely important to tell the 911 operator that the person has most likely overdosed on opiates.  That way they can let the paramedics know what to be prepared for. (Including Naloxone, which reverses the affects of an opiate overdose).

Every second that you delay will bring this person closer to death so don't delay. It's better to be safe than sorry in a situation as dangerous as an overdose.

Share

Click Here to Read why CalmSupport Is The Best Quality Withdrawal Aid Available



Satisfaction Guarantee  |  Privacy Policy  |  Terms & Conditions  |  Disclaimer  |  Wholesale  |  Blog  |  Shipping Info  |  Affiliates